It is currently Sun Aug 20, 2017 7:15 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 9 posts ] 
Author Message
PostPosted: Sat Jul 15, 2017 1:17 pm 
Offline
One Month or More
One Month or More

Joined: Fri Jun 30, 2017 12:01 pm
Posts: 31
I think sleepiness or the struggle to wake up in the morning possibly is a documented side effect of sub, it is for me at least, and I was wondering what others thoughts would be on using Modafinil to combat the sleepiness. I have trouble waking up and I get sleepy all day, so I'm contemplating using this to help. I've used it before and things were great. But I'm not sure how habit forming it would be


Top
 Profile  
 
PostPosted: Sun Jul 16, 2017 7:40 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Fri May 19, 2017 8:32 pm
Posts: 195
Hi Frank - I don't have any personal experience with this medicine, although I wouldn't mind trying it because I know it can curb your appetite and give you energy. I've gained a lot of weight on subs and would love to take some kind of stimulant. I also know that it can be habit-forming and rather quickly depending on dosage.

A close friend of mine took this for a while. She has had problems with narcolepsy for years and they've put her on all kinds of things. I can tell you she eventually switched to something called Dexedrine because she was getting too many headaches from the Modafinil along with some other unpleasant effects. I'm pretty sure the dexedrine is a powerful stimulant though and even though it works great for her and her individual symptoms, she's not an addict and has always taken her meds the way the were prescribed.

I looked up the Dexedrine out of curiosity just now and it looks like it's in the same class as several ADHD medications. My guess is it would probably work wonderfully at waking you up, but maybe a little too good. Unless you have been diagnosed with an attention problem, I doubt you could find a doctor to prescribe you any kind of stimulant. I've asked my other doctors in the past about certain stimulant medications to help treat my obesity and they always told me there was no chance given my history of opioid abuse. It really hurt my feelings to hear that from doctors but I can understand why.

Your body and history is different than mine. Maybe it would work for you. But I would suggest that you don't use it for longer than a month or two. You don't want to develop another habit to kick and I don't know how strong that stuff is. So just be honest with yourself and be careful. Take care Frank.

_________________
Difficult roads often lead to beautiful destinations.


Top
 Profile  
 
PostPosted: Mon Jul 17, 2017 12:40 am 
Offline
Super Poster
Super Poster

Joined: Fri Jul 24, 2009 10:45 pm
Posts: 132
Welcome FrankMatthews. Please tell us more about your situation, your dose, your history and life story. I was very sleepy when I first started on suboxone at sixteen mg. I had a minor slip so my doctor increased my dose from 16 mg a day to 20 mg a day. I was so sleepy. I switched doctors and was told to decrease my dose to 12 mg a day which took care of the sleepiness. Caffeine also helps to feel more alert. I don't know about other people, but seems to me that taking one medication to take care of side effects from another isn't the healthiest thing.


Top
 Profile  
 
Our Sponsors
PostPosted: Mon Jul 17, 2017 2:29 am 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Fri May 19, 2017 8:32 pm
Posts: 195
jeandianne wrote:
I don't know about other people, but seems to me that taking one medication to take care of side effects from another isn't the healthiest thing.


Jeandianne makes a really good point. I also wanted to clarify what my point was. I'm not at all suggesting that you start taking Dexedrine. It's a very powerful amphetamine-type medication that my friend takes for severe narcolepsy that she's had for the last 15 years. I didn't know just how potent it was until I looked it up online while writing a reply to your message.

The other point it that some people do indeed get a little sleepy when they first start out on too high of a dose of subs. It's a side effect that will often go away almost entirely when one lowers their dose a bit. If you are getting really sleepy, first of all tell your buprenorphine prescriber and maybe try adjusting your dose. I just seem to remember you were still having cravings at 16mg's a day. So maybe that won't work for you.

I would also suggest you look into a mild energy supplement or even yerbe mate or even green tea. It's good for you and will put a pep in your step without needing a prescription from your doc. Not to mention, I can't imagine a sub doctor would be very happy with the idea of prescribing stimulants. Try the natural remedies first and just go kind of slow if you're sensitive to caffeine.

_________________
Difficult roads often lead to beautiful destinations.


Top
 Profile  
 
PostPosted: Mon Jul 17, 2017 6:19 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Aug 04, 2012 11:02 pm
Posts: 1002
What's wrong with a strong coffee in the morning?


Top
 Profile  
 
PostPosted: Mon Jul 17, 2017 7:50 am 
Offline
Power Poster
Power Poster

Joined: Fri Mar 17, 2017 7:27 pm
Posts: 81
The remedy that works best for me is to stay up and keep moving around. If I sit down soon after taking my dose I'm just dozing off sometimes. If I get up and play with my kids or clean, do laundry, go for a walk, the sleepiness goes away.
And coffee does help too. Like others said I would try to stay away from stimulant medication. Good Luck!


Top
 Profile  
 
PostPosted: Mon Jul 17, 2017 9:41 am 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2307
Location: Tennessee
I'm with tragicom, that's what I've done for years and it works just fine for me. If I sit down and start feeling sleepy, I immediately just go do something. I'll go do dishes if I have to. Once u get to moving the sleepiness goes away. I did have trouble with sleepiness and sometimes still do, I've always just kept it moving :) it's been working for me. I do drink a lot of caffeine too, but that's not to stay awake, I'm totally addicted to diet Mountain Dew.

_________________
Jennifer


Top
 Profile  
 
PostPosted: Wed Jul 19, 2017 1:45 pm 
Offline
Average Poster
Average Poster

Joined: Sun Jul 16, 2017 8:48 pm
Posts: 20
Pharmacutical methamphetamine. Be careful my friend. You have my support either way


Top
 Profile  
 
PostPosted: Sat Jul 22, 2017 1:51 am 
Offline
One Month or More
One Month or More

Joined: Fri Jun 30, 2017 12:01 pm
Posts: 31
I wouldn't compare Modafinil to Desoxyn (Methamphetamine HCL) at all. Modafinil isn't a stimulant. It actually slows you down. By slowing your brain function and processing down, it saves you energy, allowing you to use more and partition it in useful ways, increasing focus and attention.

I must stay away from caffeine at all costs. I chug espresso by the liter and it destroys my stomach and causes me great anxiety. Caffeine is a gateway back to cocaine and meth.

I'll have to see if Modafinil is..its been so long I truly forgot about it. I remember I wasn't taking it daily so I wasn't addicted to it. Things like adderall I'll take for 3 days straight with no sleep..

Suboxone has been messing with my meditation as well. I fall asleep during meditation and have less insights. It's like my mind is just like "bleehhhhhhh" and is asleep. Hard to explain


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 9 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group